ICU SAQs · Toxicology
Cocaine toxicity with chest pain — the management
A CICM Second-Part SAQ on the cocaine toxicity — the benzodiazepine first, the nitrate for the chest pain, the avoidance of the pure beta-blocker, the rhabdomyolysis.
On this page
Study tools
Target exams
CICMFFICMEDIC
Prompt
A 30-year-old presents after cocaine use with chest pain, BP 190/110, HR 120, agitated and diaphoretic. Outline the management.
Question
A 30-year-old presents after cocaine use with chest pain, BP 190/110, HR 120, agitated and diaphoretic. Outline the management.
References3ShowHide
- [1]Lucyk SN Acute Cardiovascular Toxicity of Cocaine. Canadian Journal of Cardiology, 2022.PMID 35697321
- [3]Richards JR, et al. Treatment of cocaine cardiovascular toxicity: a systematic review. Clinical Toxicology (Philadelphia), 2016.PMID 26919414
- [4]Bersten AD, Soni N (eds) Oh's Intensive Care Manual. 8th edition, Elsevier, 2018.